MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY BALLOON DILATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY BALLOON DILATOR
Model Number BD-210N-0420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pancreatitis (4481)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus for evaluation.The literature did not describe any defects related to the product.Based on the legal manufacturer's investigation, it is considered that this event was not caused by a defect of the device.The cause could not be identified.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.
 
Event or Problem Description
Literature summary: the aim of the retrospective study was to evaluate the effects of endoscopic treatment in patients with secondary sclerosing cholangitis (ssc), the outcome of this disorder, and association with potential risk factor.There were 80 patients with ssc included in the study.Seventy-five patients (93.8%) underwent diagnostic endoscopic retrograde cholangiography; 46 patients (57.5%) could be treated endoscopically.Transplantation-free survival was affected neither by endoscopic treatment nor by presence of biliary strictures, but bacteria positive bile culture was associated with better and increased levels of serum alkaline phosphatase and bilirubin levels with poor outcome.This study concluded that secondary sclerosing cholangitis is a progressive disease with poor long-term prognosis.Endoscopic treatment options seem to be limited regarding transplantation-free survival but might improve quality of life and prevent local complications such as cholangitis.The associated types of adverse events / number of patients reported in the literature: death - 27 patients procedure-related complications: cholangitis - 8 patients post-ercp pancreatitis - 2 patients bleeding - 3 patients since the literature described "maxpass", and the actual product was unknown, "bd-210n-0420" was selected as a representative product for processing purposes.This report is being submitted for the cholangitis, post-ercp pancreatitis, and bleeding.It was reported in the literature that "no patient died due to complications associated with endoscopic procedures"; therefore, this report does not include the patient deaths.Additional details have been requested regarding the reported events.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes corrections to g2 and h6.Information added to g2 and h6 (type of investigation) that was inadvertently not included on the initial medwatch.Also, a correction to h6 code (investigation findings).Code 114 (operational code) corrected to code 213 (no device problem).Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BILIARY BALLOON DILATOR
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15929491
Report Number9614641-2022-00720
Device Sequence Number15089062
Product Code FGE
UDI-Device Identifier04953170399985
UDI-Public04953170399985
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD-210N-0420
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown